Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 277, NWS Nashville, TN

July 15, 2009Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 15, 2009, 8:33 PM CDT for Perry County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2009, 8:33 PM CDT (01:33 UTC)
Expired
Jul 15, 2009, 9:30 PM CDT
In force
57 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:13 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 15, 7:13 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CDT WED JUL 15 2009

.DISCUSSION...LINE OF STRONG TO SEVERE TSTMS MAKING ITS WAY EASTWARD
ACROSS WESTERN TN. ACTIVITY SHOULD REACH OUR WESTERN MOST COUNTIES
BETWEEN 815 PM AND 915 PM. CURRENT ACTIVITY OVER WEST CENTRAL
PORTIONS OF THE MID STATE MAY ACT TO DESTABILIZE THAT AREA AGAINST
THE FRONTAL ASSAULT TO THE WEST. OTW...MORE STORMS EXPECTED.

WILL GO AHEAD AND RAISE POPS WESTERN AREAS. IF WATCH IS ISSUED
ANOTHER UPDATE WILL BE NEEDED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jul 15, 2:15 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT WED JUL 15 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
215 PM CDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED MOST MIDDLE TENNESSEE IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE ACROSS AREA DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN HAZARD WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS...LARGE HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN INCREASED CHANCE OF STRONG TO SEVERE WEATHER AGAIN
THURSDAY AND THURSDAY NIGHT...AS A COLD FRONT MOVES INTO THE REGION.
SEVERE STORMS COULD PRODUCE INTENSE RAINFALL...WIND GUSTS TO 60 MPH
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING...AND
AGAIN THURSDAY AFTERNOON AND EARLY THURSDAY EVENING.

72/MED

In the hours before

Special weather statement, Jul 15, 2:44 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT WED JUL 15 2009

TNZ005-006-152045-
MONTGOMERY-STEWART-
244 PM CDT WED JUL 15 2009

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN AND CENTRAL
MONTGOMERY COUNTY UNTIL 330 PM...
...A LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT STEWART COUNTY
BETWEEN NOW AND 330 PM...

AT 238 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUST NORTH
OF CLARKSVILLE...TO DOVER...AND WAS MOVING EAST SOUTHEAST AT 15 MPH.
THESE STORMS WILL PRODUCE FREQUENT...AND DANGEROUS...LIGHTNING...BRIEF
WIND GUSTS TO 30 TO 40 MPH...HEAVY DOWNPOURS...AND POSSIBLY HAIL.

19
Local storm report, Jul 15, 4:35 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     7 SW CLARKSVILLE        36.49N 87.44W
07/15/2009                   MONTGOMERY         TN   LAW ENFORCEMENT

            TREES DOWN

&&

21
Local storm report, Jul 15, 4:50 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     KINGSTON SPRINGS        36.10N 87.10W
07/15/2009                   CHEATHAM           TN   LAW ENFORCEMENT

            TREE DOWN

&&

21
Special weather statement, Jul 15, 5:04 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT WED JUL 15 2009

TNZ022-024-025-056-057-059-060-152300-
BENTON-DICKSON-HICKMAN-HUMPHREYS-MAURY-PERRY-WILLIAMSON-
504 PM CDT WED JUL 15 2009

...ISOLATED THUNDERSTORMS...SOME STRONG...WILL AFFECT PARTS OF
BENTON...DICKSON...HICKMAN...HUMPHREYS...MAURY...PERRY AND
WILLIAMSON COUNTIES...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ISOLATED THUNDERSTORMS OVER PARTS OF WESTERN MIDDLE TENNESSEE. SOME
WERE STRONG...INCLUDING THOSE JUST WEST OF FRANKLIN...AND OVER
EASTERN PARTS OF HUMPHREYS COUNTY.

THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS OF
40 TO 50 MPH...AS WELL AS TORRENTIAL DOWNPOURS...DANGEROUS LIGHTNING
STRIKES...AND POSSIBLY HAIL.

19
Local storm report, Jul 15, 6:46 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     13 S CAMDEN             35.88N 88.10W
07/15/2009                   BENTON             TN   LAW ENFORCEMENT

            TREE DOWN

&&

21
Special weather statement, Jul 15, 7:43 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
743 PM CDT WED JUL 15 2009

TNZ005>009-022>029-056>062-075-093>095-160345-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI
743 PM CDT WED JUL 15 2009

STRONG TO SEVERE THUNDERSTORMS MOVING EAST FROM WESTERN TN...

AT 740 PM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
EXTENDING FROM MAYFIELD KY THROUGH TRENTON TN...SW TO COVINGTON
TN. THIS ACTIVITY IS MOVING TO THE EAST AT 40 MPH AND WILL REACH
WESTERN PORTIONS OF MIDDLE TN BETWEEN 815 PM AND 915 PM. AS THIS
ACTIVITY OVERSPREADS WESTERN AREAS OF THE MID STATE THIS
EVENING...STRONG TO SEVERE TSTMS WILL BE POSSIBLE. HIGH WINDS
WITH TORRENTIAL DOWNPOURS AND SOME FLOODING CAN BE EXPECTED...
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTENING.

STAY TUNED FOR FURTHER UPDATES.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:10 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys35 min
Jul 15, 7:20 PM CDTSevere Thunderstorm WarningOHXPerry40 min
Jul 15, 7:54 PM CDTSevere Thunderstorm WarningOHXBenton21 min
Jul 15, 8:24 PM CDTFlash Flood WarningOHXPerry111 min
Jul 15, 9:04 PM CDTFlash Flood WarningOHXBenton2 hr
Jul 15, 9:31 PM CDTFlash Flood WarningOHXLawrence, Lewis, Perry, Wayne104 min
Jul 15, 10:29 PM CDTFlash Flood WarningOHXOverton3 hr
Jul 15, 10:34 PM CDTSevere Thunderstorm WarningOHXOverton31 min
Jul 15, 10:47 PM CDTSevere Thunderstorm WarningOHXBedford23 min
Jul 15, 11:48 PM CDTFlash Flood WarningOHXClay3 hr
Jul 16, 12:07 AM CDTFlash Flood WarningOHXPutnam3 hr
Jul 16, 12:19 AM CDTFlash Flood WarningOHXJackson, Overton2 hr
Jul 16, 5:01 AM CDTFlash Flood WarningOHXLawrence3 hr
Jul 16, 5:31 AM CDTFlash Flood WarningOHXGiles119 min
Jul 16, 6:13 AM CDTFlash Flood WarningOHXLawrence, Lewis, Perry, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.